Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 13, 2019, 4:27 PM EDT for Martin County, Florida. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2019, 4:27 PM EDT (20:27 UTC)
- Expired
- May 13, 2019, 4:45 PM EDT
- In force
- 18 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Martin County, FL
The radar
The Melbourne radar (KMLB), 134 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 4:28 PM EDT | TSTM WND DMG | 4 Sse Hobe Sound, FL | PARK RANGER AT JONATHAN DICKINSON STATE PARK REPORTED A TREE DOWN ALONG WITH SEVERAL LARGE BRANCHES ON PARK ROAD NEAR THE NORTH FORK LOXAHATCHEE RIVER. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
290
WUUS52 KMLB 132027
SVRMLB
FLC085-132045-
/O.NEW.KMLB.SV.W.0039.190513T2027Z-190513T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
427 PM EDT Mon May 13 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Martin County in east central Florida...
* Until 445 PM EDT.
* At 427 PM EDT, a severe thunderstorm was located over Jupiter
Island, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tequesta, Jupiter Island, Hobe Sound, Hobe Sound Beach and Jonathan
Dickinson State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Melbourne.
&&
LAT...LON 2697 8007 2697 8014 2696 8014 2696 8023
2704 8022 2711 8010 2705 8008
TIME...MOT...LOC 2027Z 237DEG 25KT 2701 8011
HAIL...<.75IN
WIND...60MPH
$$
Rodriguez2 follow-up statements
967
WWUS52 KMLB 132032
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
432 PM EDT Mon May 13 2019
FLC085-132045-
/O.CON.KMLB.SV.W.0039.000000T0000Z-190513T2045Z/
Martin FL-
432 PM EDT Mon May 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN MARTIN COUNTY...
At 432 PM EDT, a severe thunderstorm was located over Jupiter Island,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tequesta, Jupiter Island, Hobe Sound, Hobe Sound Beach and Jonathan
Dickinson State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
&&
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8018
2705 8020 2711 8010 2705 8009 2705 8008
TIME...MOT...LOC 2032Z 237DEG 23KT 2702 8009
HAIL...<.75IN
WIND...60MPH
$$
Rodriguez745
WWUS52 KMLB 132040
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
440 PM EDT Mon May 13 2019
FLC085-132050-
/O.EXP.KMLB.SV.W.0039.000000T0000Z-190513T2045Z/
Martin FL-
440 PM EDT Mon May 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY
WILL EXPIRE AT 445 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8018
2705 8020 2711 8010 2705 8009 2705 8008
TIME...MOT...LOC 2040Z 237DEG 25KT 2704 8005
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:42 PM EDT, 45 minutes earlier.
Area forecast discussion, May 13, 3:42 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 342 PM EDT Mon May 13 2019 .DISCUSSION... ...Strong Storms for Okeechobee/Treasure Coast areas into early Evening... Tonight...Strong storms across Okeechobee county and the Treasure Coast will continue into early evening before pushing offshore into the Atlantic. Otherwise, expect a chance for showers and isolated storms to linger into this evening ahead of a frontal boundary approaching the nrn FL peninsula through around midnight. The surface front will then sag toward nrn sections overnight with a slight shower chance continuing ahead of the boundary through the overnight hours. Lows will be mainly in the lower 70s to the upper 60s around Lake George. Tuesday...The surface front will move slowly farther south toward Orlando into the afternoon with deeper moisture continuing south of the boundary and mid level impulses aloft sparking afternoon convection across central and southern portions of east central FL. Leaned toward a blend of guidance POPs ranging from 10 percent across the far north to 40 percent for Orlando and likely range (60- 70 percent) for srn sections. Highs mid 80s coast to 87-88 for the interior. Wed...The surface boundary will hang up across south FL on Wed with deeper moisture lingering near Lake Okeechobee and southern sections. Low level onshore will develop for all areas with surface high pressure across the Carolinas. Will keep POPs in the slight chance range central and 30-40 percent across the far south with afternoon showers/storms. Highs will range from the lower to mid 80s near the coast and upper 80s for the interior. Thu-Mon...Will keep some lingering low afternoon shower/storms chances across the far south Thu and then follow blend of the guidance with POPs mainly below mentionable range Friday through the weekend with the ridge at the surface and aloft dominating the local weather pattern. Some moisture return around the Atlantic ridge should support isolated convection along sea breezes Monday afternoon. Highs will average mid 80s near the coast and around 90 for the interior. && .AVIATION... SHRA/TSRA will affect KVRB-KSUA corridor through 00z with areas of light rain and a storm of two north of a KISM-KTIX line into early evening. IFR vsbys in heavy rain with storms mainly KVRB south for a few more hours then should see mainly VFR CIGs overnight into early Tue all terminals as a surface frontal boundary sags into central FL. && .MARINE... Tonight...SW winds to 10-15 knots offshore will become W/NW toward morning as the surface front moves toward the area. Scattered showers and storms into early evening will decrease in coverage overnight. Seas 2 ft near shore and up to 3-4 well offshore. Tue-Wed...Fast moving showers and locally strong storms moving eastward offshore from the mainland on Tue and Wed will bring gusty winds and locally higher seas to the waters. Wly winds around 10 to 15 kts with seas 2-4 ft away from pcpn Tue becoming onshore Wed as sfc high pressure begins to build in from the N and West. Late Week...Further establishment of high pressure across the region will bring continued onshore winds with some veering to a southeast component late in the week. Headlines are not expected, with winds generally less than 15 kt and seas 2-4 ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 85 65 83 / 20 10 0 10 MCO 72 88 67 89 / 20 40 10 20 MLB 72 85 68 83 / 30 60 20 20 VRB 74 85 69 84 / 30 70 30 30 LEE 71 88 67 89 / 20 20 0 10 SFB 72 87 66 88 / 20 20 10 20 ORL 73 87 68 87 / 20 30 10 20 FPR 74 87 69 84 / 30 70 40 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Rodriguez/Combs/Glitto
Hazardous weather outlook, May 13, 10:02 AM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1002 AM EDT Mon May 13 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-140100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1002 AM EDT Mon May 13 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Showers and thunderstorms will develop and quickly move from west to east across central Florida. Some of these storms will be strong, and a few could become severe. The main impacts from any severe storms that develop will be damaging wind gusts of 60 MPH and hail up to quarter size. Torrential downpours of 1 to 2 inches, along with frequent cloud to ground lightning are likely to occur with any thunderstorm that develops. Storms are most likely to reach Lake and Volusia Counties between 11 AM and noon, affect the I-4 corridor between noon to 3 PM, and then move over and offshore the Space and Treasure Coast Counties of Brevard, Indian River, Saint Lucie and Martin between 3 PM and 7 PM. Be on the lookout for storms approaching rapidly from the west today. Move indoors for safety away from windows if skies begin to look threatening, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... There is a high likelihood for at least a few of today's storms to produce wind gusts of 35 knots or greater and frequent lightning strikes on area lakes, as well as the Intracoastal Waterway and adjacent Atlantic waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered to numerous showers and lightning storms are expected again on Tuesday, with slightly higher chances from Lake Kissimmee and Melbourne south to Lake Okeechobee and Tequesta. Coverage and intensity of storms will decrease from mid week through next weekend, with the best storm chances across the Lake Okeechobee and Treasure Coast regions. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Rodriguez
In the hours before
Local storm report, May 13, 2:46 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
246 PM EDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND GST 1 SSW JENSEN BEACH 27.22N 80.24W
05/13/2019 M51 MPH Martin FL MESONET
GUST TO 51 MPH/44 KT FROM FROM THE SW AT MESONET SITE.
&&
JCLocal storm report, May 13, 2:47 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
247 PM EDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 4 ESE JENSEN BEACH 27.20N 80.17W
05/13/2019 M43 MPH Martin FL MESONET
WIND GUST OF 43 MPH/37 KT FROM THE SW AT MESONET SITE.
&&
JCLocal storm report, May 13, 2:53 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
253 PM EDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 3 ENE BAREFOOT BAY 27.90N 80.47W
05/13/2019 M41 MPH Brevard FL MESONET
GUST TO 36 KNOTS FROM THE NW.
&&
PGSpecial weather statement, May 13, 3:26 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
326 PM EDT Mon May 13 2019
FLZ054-059-132000-
St. Lucie FL-Indian River FL-
326 PM EDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND SOUTHEASTERN INDIAN
RIVER COUNTIES UNTIL 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a line of strong
thunderstorm from Vero Beach Highland to 10 miles west of Fort
Pierce, moving east at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fort Pierce, Vero Beach, Indian River Shores, Vero Beach South and
Gifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2730 8068 2756 8068 2769 8052 2776 8037
2734 8021
TIME...MOT...LOC 1925Z 263DEG 24KT 2756 8038
RodriguezSpecial weather statement, May 13, 3:58 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
358 PM EDT Mon May 13 2019
FLZ059-132030-
St. Lucie FL-
358 PM EDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE COUNTY UNTIL 430 PM
EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Tradition, or 12 miles west of Port Saint Lucie, moving
east at 40 mph.
Wind gusts of 50 to 55 mph and funnel clouds will be possible with
this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Saint Lucie Nuclear Power
Plant and Fort Pierce Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2723 8017 2723 8018 2724 8019 2724 8020
2723 8019 2723 8022 2726 8023 2726 8028
2723 8028 2722 8065 2739 8065 2756 8031
TIME...MOT...LOC 1958Z 262DEG 33KT 2731 8055
RodriguezSpecial weather statement, May 13, 4:26 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
426 PM EDT Mon May 13 2019
FLZ064-132045-
Martin FL-
426 PM EDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARTIN COUNTY UNTIL
445 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jonathan Dickinson State Park, or over Jupiter Island, moving
northeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Tequesta, Jupiter Island, Hobe Sound, Hobe Sound Beach and Jonathan
Dickinson State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2701 8008 2697 8008 2697 8014 2696 8014
2696 8025 2705 8024 2712 8012
TIME...MOT...LOC 2026Z 237DEG 25KT 2702 8012
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:21 AM EDT | Special Weather Statement | MLB | Lake | 39 min |
| May 13, 10:33 AM EDT | Special Weather Statement | MLB | Lake | 42 min |
| May 13, 10:49 AM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| May 13, 11:07 AM EDT | Special Marine Warning | MLB | 113 min | |
| May 13, 11:42 AM EDT | Special Weather Statement | MLB | Orange | 48 min |
| May 13, 12:07 PM EDT | Special Weather Statement | MLB | Volusia | 23 min |
| May 13, 12:31 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 119 min |
| May 13, 1:03 PM EDT | Special Marine Warning | MLB | 117 min | |
| May 13, 1:16 PM EDT | Special Weather Statement | MLB | Osceola | 44 min |
| May 13, 1:45 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| May 13, 1:46 PM EDT | Special Weather Statement | MLB | Martin | 44 min |
| May 13, 2:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 13, 2:39 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 13 min |
| May 13, 2:45 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 15 min |
| May 13, 3:26 PM EDT | Special Weather Statement | MLB | Saint Lucie | 34 min |
| May 13, 3:58 PM EDT | Special Weather Statement | MLB | Saint Lucie | 32 min |
| May 13, 4:04 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 26 min |
| May 13, 4:13 PM EDT | Special Marine Warning | MLB | 92 min | |
| May 13, 4:26 PM EDT | Special Weather Statement | MLB | Martin | 19 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.